CSN Login
Members Online: 8

radiation side effects

bluebirdfriend
Posts: 5
Joined: Jul 2012

I am due to start radiation in a few weeks and currently have an expander in place following a single mastectomy. I was wondering how other women with expanders faired in regards to skin thickening, encapsulation, etc. Also, have others experienced fatigue from radiation? I have heard various reports on this. Thank you!

Rague
Posts: 3556
Joined: Aug 2009

Have no experiennce with recon and rads as recon was not an option for me at the time.

For me - rads were easy. I was completely and utterly EXHAUSTED after Taxol and started Rads a week after last one.
Each day went by while doing Rads I felt better.

Remember that everyone is unique and have different experiences. There is no 'one size fits all'.

Winyan - The Power Within

Susan

trixytwo's picture
trixytwo
Posts: 59
Joined: Nov 2011

and 66 rads that ended last Friday. Maybe it's just me but I'm exhausted. Could be cause I have gained weight too.

MAJW
Posts: 2515
Joined: May 2009

As many have said, we've never heard of anyone having 66 rads treatments...you must be exhausted! Could you explain the 66 ?

Get some rest...!

trixytwo's picture
trixytwo
Posts: 59
Joined: Nov 2011

I had so many more. Stage IV, 2 tumors, mets to bones?

bluebirdfriend
Posts: 5
Joined: Jul 2012

So glad to hear that you are finished! Also, thanks for your reply to my question. Best wishes & enjoy the summer.
Kathy

jnl's picture
jnl
Posts: 3873
Joined: May 2009

I had a lumpectomy so I am not much help in answering your question. I did have rads though. I just wanted to say hi to you and to welcome you to the site.

Also, good luck to you with rads. Keep us updated on how you do.

Hugs, Leeza

bluebirdfriend
Posts: 5
Joined: Jul 2012

I finally started rads last Thurs. So far so good. My stamina is returning since completion of chemo so I love feeling more "normal!" I hope I don't get a lot of fatigue again with this treatment.

DianeBC's picture
DianeBC
Posts: 3888
Joined: Jun 2009

I hate to tell you this, but, your rads oncologist should have already. Rads will wear you out. Just the going every day for weeks is tiring enough, but, the treatment itself, even if it is only a few minutes, will tire you. Maybe this won't happen to you, but, it seems to for most.

So, be sure and get lots of sleep and even take naps if possible. Rads are cumulative, so, you will still be tired after completion. But, you will get your energy back.

Just hang in there and keep your creams on!

Hugs, Diane

disneyfan2008
Posts: 5915
Joined: Oct 2010

I had lumpectomy-radiation...I DID NOT get/ have one side effect from radiation HAPPY to say! NO burning, chapping, fatige etc..i wish you the same!!!!

Denise

debsweb18
Posts: 191
Joined: Jun 2012

I have a silicone implant immediately. I was exhausted by the end of radiation treatments, however I worked 6 hours a day during with an 84 mile round trip. My skin itched on my neck, chest and back along with a rash. DON'T scratch. I used aquaphor mixed with lidocaine and aloe gel towards the end. My skin healed beautiful. You may feel twinges. It's normal-nerve endings are being repaired. My implant did shrink and I had it replaced later. No skin thickening that I'm aware of.

Remember everyone's different!

Deb

Alexis F's picture
Alexis F
Posts: 3604
Joined: May 2009

Hoping rads go quickly by for you and that you do well. Lots of good luck!

Hugs, Lex

VickiSam's picture
VickiSam
Posts: 8821
Joined: Aug 2009

....

MsGebby's picture
MsGebby
Posts: 659
Joined: Oct 2011

I hope this treatment goes by quickly. I had a lumpectomy followed by 38 rads. It does exhaust you. For me, it was around week 3 that I started feeling tired. Use the lotion that the nurse will give you. It's called Aquafor. I didn't really use it much but others have said it worked like a miracle. On that note, I probably should have used it more because I did burn and needed a script for burn cream to heal my skin.

I think the part that was even more tiring than the rads themselves was having to get my body to the center everyday. There is no way to give your mind a break from having cancer. Walking through those doors ... the one's that said Cancer Center ... made me sad and wore me down.

Again, I hope the time goes by quickly and that your skin fairs well.

Mary

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network